MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. ACL TOP 550 CTS; COAGULATION ANALYZER

INSTRUMENTATION LABORATORY CO. ACL TOP 550 CTS; COAGULATION ANALYZER
Model Number 2800-45
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the investigation, instrumentation laboratory (il) reviewed the online help documentation (acl top family 50 series operator's manual).The investigation confirmed that there are appropriate instructions and cautions regarding the activities of cleaning and removing cuvettes from the waste area of the instrument.Per the acl top family 50 series operator's manual, the operator action to address the two alarms presented during the incident is to perform a recovery and if the alarm persists to call for service.Il confirmed that the laboratory technician did not call il service or the technical service helpline while performing these activities.The acl top 550 cts performed as intended with no malfunction and its labeling provides appropriate instructions and cautions to the user.Therefore, no remedial action is indicated.
 
Event or Problem Description
It was reported that an acl top 550 cts instrument operator developed a laceration resulting in bleeding on the finger of her gloved hand.This incident occurred while troubleshooting to clean and remove cuvettes from the waste area of the instrument.The staff member received medical attention in the emergency department at the hospital and filed an incident report.No stitches were necessary.The staff member was placed on medication for (b)(6) prophylaxis.

Brand Name
ACL TOP 550 CTS
Common Device Name
COAGULATION ANALYZER
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford, ma
MDR Report Key10303571
Report Number1217183-2020-00003
Device Sequence Number19502833
Product Code GKP
UDI-Device Identifier08426950729242
UDI-Public08426950729242
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2800-45
Device Catalogue Number00000280045
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;